Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 27, NWS Tulsa, OK

May 7, 2019LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 7, 2019, 2:46 PM CDT for LeFlore County, Oklahoma. It took effect at May 8, 2019, 7:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 7, 2019, 2:46 PM CDT (19:46 UTC)
In effect from
May 8, 2019, 7:00 PM CDT
Expired
May 10, 2019, 1:00 AM CDT
In force
30 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 7, 12:25 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 7, 12:25 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1225 PM CDT Tue May 7 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail this afternoon and should continue
ahead of a line of strong to severe thunderstorms that should
arrive at NE OK sites around 08-09z, and NW AR sites around 12z.
Strong sfc winds will be possible along the leading edge,
especially in NE OK, while at this time the complex is expected
to undergo a weakening trend as it moves east of Highway 75.
Widespread IFR conditions will also accompany the storms and
persist through much of Wednesday morning. There will also be a
chance of isolated storms this afternoon across NE OK in roughly
the 20z-01z time frame, but confidence low at this time and will
amend forecast if necessary.

&&

.PREV DISCUSSION... /Issued 1039 AM CDT Tue May 7 2019/

DISCUSSION...
Convective complex moving across southern KS this morning
continues to weaken as it encounters a less favorable environment
farther east with a notable drop in lightning production over the
past hour or two. Chance appears minimal of this activity
affecting northeast OK and northwest AR. A few showers are
developing across south central OK and north TX with moisture
advection, and the threat of at least isolated storms will return
this afternoon with increasingly unstable and weakly capped
environment. Some adjustments made to POP forecast through 18z
based on current trends, otherwise the forecast is trending well.
Updates will be out shortly.

PREV DISCUSSION... /Issued 608 AM CDT Tue May 7 2019/

DISCUSSION...

The discussion regarding the 12Z TAF forecast can be found below.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail thru much of the period at all sites.
The main flight concern will be increasing storm potential at the
NE OK sites aft 06Z tonight. Inserted tempo groups for the most
favored time window and dropped vsbys to IFR with a squall line
expected.

Lacy

PREV DISCUSSION... /Issued 315 AM CDT Tue May 7 2019/

DISCUSSION...
This morning we have seen showers and thunderstorms across
northern portions of the forecast area as a couple of thunderstorm
complexes just clip the area. Currently have low pops for this
morning along the Kansas/Oklahoma and Missouri/Arkansas borders
to account for any lingering activity.

Expecting another warm and muggy day across the area with some isolated
thunderstorms possible this afternoon as the airmass becomes increasingly
unstable and the cap weakens. Left over boundaries from the early morning
complexes may provide the focus for this activity.

The best chance of thunderstorms across eastern Oklahoma and western
Arkansas will be late Tonight and into Wednesday morning. Thunderstorms
are expected to develop in the vicinity of the dry line across the Texas
Panhandle and near a stationary boundary across southwest Kansas late this
afternoon as a mid-level shortwave moves across the Southwest United States.
This activity will then congeal into an MCS and spread into eastern Oklahoma
late this evening and then spread across the entire Tulsa CWA as we move
through the overnight hours and eventually into Wednesday morning. Some of
these storms could be severe especially across eastern Oklahoma where
conditions will be most favorable. Large hail and damaging winds will be
the main concern.

The aforementioned thunderstorm complex may steal some of the thunder from the
activity that is expected on Wednesday evening into Wednesday night as the airmass
across the area may not have enough time to recover before a cold front moves
through Wednesday night. While thunderstorms are expected in the vicinity of the front
as it moves through the region, coverage will not be as great as it would have
been without the morning MCS. It is still possible that some of these storms
could be severe. The showers and thunderstorms will come to an end Thursday morning
as the cold front exits the area.

After the cold front moves through the area Wednesday night into Thursday morning,
Temperatures are set to be below seasonal normals into early next week.

The next chance of showers and thunderstorms will come Friday night into Saturday
night as a southwesterly flow aloft develops across the area before a northern
stream trof sweeps through the area Saturday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  66  80  57 /  20  80  60  50
FSM   86  66  79  64 /  20  50  80  50
MLC   83  67  79  60 /  20  80  70  30
BVO   82  65  80  55 /  20  80  60  50
FYV   82  66  76  62 /  20  50  80  50
BYV   82  64  78  62 /  20  30  80  60
MKO   83  65  78  59 /  20  80  70  30
MIO   83  65  76  58 /  20  80  60  50
F10   83  65  79  58 /  20  80  70  50
HHW   82  68  80  65 /  20  80  90  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, May 7, 12:59 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1259 PM CDT Tue May 7 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1259 PM CDT Tue May 7 2019

...SEVERE STORM THREAT INCREASES AFTER MIDNIGHT TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...West of highway 75 in Northeast Oklahoma.
	ONSET...After 2 AM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily West of Highway 69 in Eastern Oklahoma.
	ONSET...Mainly after 2 AM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 2 AM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 2 AM.

DISCUSSION...
There is an elevated risk of severe storms late tonight for areas
along and west of U.S. Highway 69 in eastern Oklahoma. Damaging
winds are the primary threat, but an isolated short-lived tornado
and large hail are possible. Locally heavy rainfall and flash
flooding are possible as well.

A line of severe thunderstorms is expected to move into eastern
Oklahoma by about 2 AM, and sweep through the area into very early
Wednesday morning. Low level wind shear ahead of this line will
be favorable for a limited threat of brief QLCS-type tornadoes,
mainly to the west of Highway 75 in northeast Oklahoma. The line
should weaken gradually as it moves toward western Arkansas,
however the damaging wind threat will persist over much of eastern
Oklahoma late tonight.

While the main severe weather threat will be overnight, isolated
thunderstorms will develop over mainly eastern Oklahoma this
afternoon. A few of these storms could become marginally severe
with a threat for large hail and damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
A line of thunderstorms will continue to advance across southeast
Oklahoma and northwest Arkansas Wednesday morning. Damaging winds
are the primary threat, with an isolated short-lived tornado and
large hail possible. Isolated afternoon severe storms are possible
with an advancing cold front Wednesday afternoon across northeast
Oklahoma. Large hail and damaging winds would be the main
threats. Locally heavy rainfall and flash flooding are possible as
well. Storms will be exiting western Arkansas Thursday morning
with the cold front.

Isolated thunderstorms are possible Saturday across southeast
Oklahoma and western Arkansas. Severe weather is not expected.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter network activation will likely be needed through the
morning Wednesday, and possibly again by late Wednesday afternoon.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:16 PM CDTRiver Flood WarningTSAOttawa9 days
May 6, 11:28 PM CDTSpecial Weather StatementTSAOttawa47 min
May 6, 11:54 PM CDTSpecial Weather StatementTSAOttawa51 min
May 7, 12:25 AM CDTAreal Flood AdvisoryTSACraig, Ottawa3 hr
May 7, 12:38 AM CDTSpecial Weather StatementTSAOttawa37 min
May 7, 2:46 PM CDTRiver Flood WarningTSALeFlore42 hr
May 7, 2:58 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan14 days

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.